Alert archive / Oklahoma / Tornado Warnings in 2026

Tornado Warning 18, NWS Norman, OK

March 10, 2026Hughes County, Oklahoma

NWS Norman, OK issued this tornado warning at Mar 10, 2026, 10:46 PM CDT for Hughes County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2026, 10:46 PM CDT (03:46 UTC)
Expired
Mar 10, 2026, 11:15 PM CDT
In force
29 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hughes County, OK

The radar

The Norman radar (KTLX), 112 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 5:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted.

755 
WFUS54 KOUN 110346
TOROUN
OKC063-110415-
/O.NEW.KOUN.TO.W.0018.260311T0346Z-260311T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1046 PM CDT Tue Mar 10 2026

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northeastern Hughes County in southeastern Oklahoma...

* Until 1115 PM CDT.

* At 1046 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Calvin, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Calvin, Lamar, Horntown, and Atwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3515 9599 3514 9601 3512 9601 3512 9603
      3509 9606 3506 9607 3505 9609 3500 9609
      3491 9626 3497 9633 3522 9610 3516 9598
TIME...MOT...LOC 0346Z 227DEG 45KT 3497 9626 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Mahale
1 follow-up statement
753 
WWUS54 KOUN 110409
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1109 PM CDT Tue Mar 10 2026

OKC063-110418-
/O.EXP.KOUN.TO.W.0018.000000T0000Z-260311T0415Z/
Hughes OK-
1109 PM CDT Tue Mar 10 2026

...THE TORNADO WARNING FOR NORTHEASTERN HUGHES COUNTY WILL EXPIRE AT
1115 PM CDT...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area until 1145 PM 
CDT.

LAT...LON 3515 9599 3514 9601 3512 9601 3512 9603
      3509 9606 3506 9607 3505 9609 3500 9609
      3491 9626 3497 9633 3522 9610 3516 9598
TIME...MOT...LOC 0408Z 227DEG 45KT 3515 9603 

$$

MDU

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 10, 5:51 PM CDT, 4 hours 55 minutes earlier. Its key messages:

  • Updated at 545 PM CDT Tue Mar 10 2026
  • Severe weather potential returns today, with a slight risk for most of the area and an enhanced risk across southwest portions of the area.
  • Several days of elevated to near critical fire weather conditions across western Oklahoma mid to late week.
Area forecast discussion, Mar 10, 5:51 PM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
551 PM CDT Tue Mar 10 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 545 PM CDT Tue Mar 10 2026

- Severe weather potential returns today, with a slight risk for
most of the area and an enhanced risk across southwest portions  of
the area.

- Several days of elevated to near critical fire weather
  conditions across western Oklahoma mid to late week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 126 PM CDT Tue Mar 10 2026

Focus in the near term continues to be on chances for severe
thunderstorms later this afternoon and this evening across much of
the area. As of early afternoon, an upper low is evident on water
vapor moving eastward across northern MX. Over our area, south winds
continue to maintain moisture advection ahead of a dryline which is
positioned across far western OK into the TX panhandle. Stratus
this morning has become more scattered, leaving plenty of
sunshine across central/western parts of the area, with low clouds
hanging on across southeast OK.

Storms are expected to fire along the dryline across west-central
and southwest TX as the cap erodes, with greater uncertainty on
initiation the farther north you go into western north TX and
western OK. If enough heating can occur to overcome the cap,
isolated supercells will be possible across western OK through
early evening, with a risk for large hail and damaging wind
gusts, with a very low risk for a tornado. Greater confidence for
storms exists across portions of western north TX northeastward
into southern/central OK as storms to our south move/develop into
the area later this afternoon and this evening. Any discrete or
semi-discrete storm this afternoon will be capable of very large
hail (>2.5" in diameter) before storms are expected to grow
upscale into a line by early evening. This should signal a
transition away from large hail and more towards damaging wind
gusts as the primary hazard this evening. That said, sufficient
low-level shear will be in place for a low risk for tornadoes
embedded in the line as well, especially with any favorably
oriented (NW-SE) line segments. Finally, a few storms with a risk
for large hail and damaging winds will also be possible across
northern OK closer to a cold front, though as of now it appears
the majority of this activity may end up just to our north in
southern KS.

The severe risk is expected to diminish after midnight as
instability wanes and activity moves east of the area, though
showers and (non- severe) storms could linger across southeast OK
through much of the overnight.

Ware

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 126 PM CDT Tue Mar 10 2026

A cold front will enter our area later tonight, bringing strong
north winds behind it. Expect the front to reach northwest OK
between 2-4am, reaching the I-44 corridor between 6-8am, and
clearing southeast OK around noon. With 850 mb flow ~50 knots behind
the front, winds could gust to 40-50 mph across much of the western
half of the area, with a few gusts of 50-60 mph possible across west-
central and southwest OK. A Wind Advisory is in effect for these
areas from 4am-7pm Wednesday with winds expected to diminish quickly
after sunset Wednesday evening.

Given the strong wind potential, fire weather will once again be a
concern Wednesday, even as temperatures cool back to near average
for this time of year. Near-critical fire weather is most probable
across western OK, with elevated conditions expected across much of
the rest of the area outside of southeast OK.

Although winds will be lighter compared to Wednesday, dry return
flow on Thursday will lead to elevated to near critical fire weather
conditions across the western third of the area.

Ware

&&

.LONG TERM...
(Friday through Monday)
Issued at 147 AM CDT Tue Mar 10 2026

Dry conditions are expected to continue through the end of the
week into the weekend. Friday and Saturday will feature a warming
trend before another strong cold front early Sunday morning.
Behind this frontal boundary, temperatures will drop to near
normal sunday, and below normal on Monday. Each day will feature
at least elevated fire weather conditions, with Sunday looking
like the biggest fire weather day in the long term.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 545 PM CDT Tue Mar 10 2026

Scattered storms early this evening are expected to merge into a
line(s) this evening and move across parts of the area with the
highest chances in parts of western north TX into southern and
central OK. Strong, variable winds and large hail will be possible
with the storms. A cold front is expected to move across the area
later tonight into Wednesday morning causing winds to shift to the
north. Stronger and gusty winds are expected behind the front.
There is a chance for some showers/storms to develop along the
cold front late tonight/early Wednesday but this chance is low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  54  64  35  63 /  60  10   0   0
Hobart OK         50  65  32  66 /  40   0   0   0
Wichita Falls TX  54  69  35  66 /  70   0   0   0
Gage OK           44  60  31  69 /  20   0   0   0
Ponca City OK     49  60  32  64 /  50  20   0   0
Durant OK         61  75  39  65 /  90  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 4 AM to 7 PM CDT Wednesday for OKZ004-005-
     009>011-014>018-021>024-027-033>038-044.

TX...Wind Advisory from 4 AM to 7 PM CDT Wednesday for TXZ083>088.

&&

NEAR TERM...08
SHORT TERM...08
LONG TERM....13
AVIATION...25

In the hours before

Local storm report, Mar 10, 9:01 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
901 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Hail             Chandler                35.71N 96.88W
03/10/2026  E1.50 Inch       Lincoln            OK   Public

            Social media image.

&&

MDU
Special weather statement, Mar 10, 9:24 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Norman OK
924 PM CDT Tue Mar 10 2026

OKZ024-025-027>029-110300-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
924 PM CDT Tue Mar 10 2026

...Strong thunderstorms will impact portions of northeastern Grady,
Oklahoma, northern Cleveland, eastern Canadian and northwestern
McClain Counties through 1000 PM CDT...

At 923 PM CDT, Doppler radar was tracking strong, outflow and wake
winds along a line extending from near Oklahoma City to 5 miles
northeast of Harrah.

HAZARD...Wind gusts of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oklahoma City, Norman, Edmond, Moore, Midwest City, Del City,
Newcastle, Blanchard, Yukon, Bethany, Mustang, Choctaw, Warr Acres,
The Village, Noble, Tuttle, Piedmont, Harrah, Spencer, and Nichols
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3503 9749 3530 9789 3573 9778 3572 9714
      3538 9714
TIME...MOT...LOC 0223Z 240DEG 27KT 3563 9761 3555 9715

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mahale
Local storm report, Mar 10, 9:58 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
958 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Hail             5 S Goree               33.40N 99.54W
03/10/2026  E1.75 Inch       Knox               TX   Trained Spotter

&&

MDU
Local storm report, Mar 10, 10:10 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1010 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Tstm Wnd Dmg     Davis                   34.50N 97.12W
03/10/2026                   Murray             OK   Emergency Mngr

            Multiple trees blown down. Time estimated by
            radar.

&&

MDU
Special weather statement, Mar 10, 10:16 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
1016 PM CDT Tue Mar 10 2026

OKZ007-110345-
Grant OK-
1016 PM CDT Tue Mar 10 2026

...Strong thunderstorms will impact portions of central Grant County
through 1045 PM CDT...

At 1016 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Renfrow to 4 miles northeast of Nash.
Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medford, Renfrow, and Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3684 9746 3663 9794 3674 9805 3700 9774
      3700 9746
TIME...MOT...LOC 0316Z 224DEG 21KT 3689 9768 3671 9798

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MDU
Local storm report, Mar 10, 10:19 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1019 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     Tstm Wnd Dmg     1 WNW Marietta          33.94N 97.13W
03/10/2026                   Love               OK   Emergency Mngr

            Powerlines down and a semi-trailer
            overturned near Marietta. Time estimated by
            radar.

&&

MDU

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:14 PM CDTSpecial Weather StatementOUNWoods46 min
Mar 10, 7:14 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton, Kiowa, Tillman46 min
Mar 10, 7:27 PM CDTTornado WarningOUNLincoln, Oklahoma, Pottawatomie48 min
Mar 10, 7:29 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens46 min
Mar 10, 7:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods46 min
Mar 10, 7:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Tillman37 min
Mar 10, 8:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNLincoln, Oklahoma52 min
Mar 10, 8:14 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens31 min
Mar 10, 8:14 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady, McClain46 min
Mar 10, 8:20 PM CDTSpecial Weather StatementOUNNoble40 min
Mar 10, 8:32 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain43 min
Mar 10, 8:37 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant38 min
Mar 10, 8:49 PM CDTSevere Thunderstorm WarningOUNLincoln56 min
Mar 10, 8:51 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAlfalfa39 min
Mar 10, 8:54 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma22 min
Mar 10, 8:55 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie65 min
Mar 10, 9:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant51 min
Mar 10, 9:24 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma36 min
Mar 10, 9:29 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall46 min
Mar 10, 9:30 PM CDTSevere Thunderstorm WarningOUNPottawatomie45 min
Mar 10, 9:32 PM CDTSevere Thunderstorm WarningOUNLincoln11 min
Mar 10, 9:49 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Johnston, Love, Marshall41 min
Mar 10, 10:07 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Carter, Coal, Hughes, Johnston and 3 more38 min
Mar 10, 10:16 PM CDTSpecial Weather StatementOUNGrant29 min
Mar 10, 10:23 PM CDTAreal Flood AdvisoryOUNCarter3 hr
Mar 10, 10:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more67 min
Mar 10, 11:04 PM CDTTornado WarningOUNAtoka, Coal26 min
Mar 10, 11:18 PM CDTAreal Flood AdvisoryOUNHughes, Pontotoc3 hr
Mar 11, 1:26 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Comanche, Custer and 13 more22 hr
Mar 11, 1:26 AM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 14 more18 hr
Mar 11, 1:27 PM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 19 more31 hr

Nearby

Tornado Warnings in Oklahoma, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.